Alert archive / New York / Coastal Flood Statements in 2011

Coastal Flood Statement 4, NWS New York, NY

March 11, 20115 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Mar 11, 2011, 12:58 AM EST for 5 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Mar 11, 2011, 2:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 12:58 AM EST (05:58 UTC)
In effect from
Mar 11, 2011, 2:00 AM EST
Expired
Mar 11, 2011, 5:00 AM EST
In force
3 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 483 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
483 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WHUS41 KOKX 110558
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1258 AM EST FRI MAR 11 2011

...MINOR COASTAL FLOODING ALONG NEW YORK HARBOR AND SOUTH SHORE
BAYS COMING TO AND END...
...LOCALIZED MINOR COASTAL FLOODING EXPECTED ALONG WESTERN LONG
ISLAND SOUND...

NYZ072-111000-
/O.EXP.KOKX.CF.Y.0002.000000T0000Z-110311T0600Z/
/O.NEW.KOKX.CF.S.0004.110311T0700Z-110311T1000Z/
NEW YORK (MANHATTAN)-
1258 AM EST FRI MAR 11 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING...

THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING. 

THE COASTAL FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 AM.
TIDAL LEVELS HAVE RISEN JUST ABOVE MINOR FLOODING
BENCHMARKS...AND ARE EXPECTED TO FALL BELOW SHORTLY.

$$

NJZ006-106-108-NYZ074-075-080-178-179-110700-
/O.EXP.KOKX.CF.Y.0002.000000T0000Z-110311T0600Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1258 AM EST FRI MAR 11 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING...

THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS
MORNING. 

THE COASTAL FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 AM.
TIDAL LEVELS HAVE RISEN JUST ABOVE MINOR FLOODING
BENCHMARKS...AND ARE EXPECTED TO FALL BELOW SHORTLY.

$$

CTZ009-NYZ071-073-176-177-111000-
/O.NEW.KOKX.CF.S.0004.110311T0700Z-110311T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
1258 AM EST FRI MAR 11 2011

STRONG EAST SOUTHEAST WINDS WILL CREATE TIDAL DEPARTURES OF 2 TO
2 1/2 FT ABOVE NORMAL. THESE TIDAL DEPARTURES...COMBINED WITH
BREAKING WAVES OF 1 TO 3 FT WILL CAUSE LOCALIZED MINOR COASTAL
FLOODING AND BEACH EROSION ALONG COASTAL WESTERN LONG ISLAND
SOUND. 

$$
1 follow-up statement
745 
WHUS41 KOKX 110950
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
450 AM EST FRI MAR 11 2011

CTZ009-NYZ071>073-176-177-111100-
/O.EXP.KOKX.CF.S.0004.000000T0000Z-110311T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-NORTHERN QUEENS-NORTHERN NASSAU-
450 AM EST FRI MAR 11 2011

THE THREAT FOR LOCALIZED COASTAL FLOODING AND BEACH EROSION IS
QUICKLY DIMINISHING...SO THE STATEMENT WILL BE ALLOWED TO EXPIRE
AT 5 AM.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Mar 11, 12:49 AM EST, 9 minutes earlier.

Area forecast discussion, Mar 11, 12:49 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1249 AM EST FRI MAR 11 2011

.SYNOPSIS...
LOW PRESSURE TO THE WEST WILL SLOWLY MOVE NORTH THROUGH FRIDAY.
AN ASSOCIATED WARM FRONT WILL MOVE NORTH THROUGH THE REGION
FRIDAY MORNING...FOLLOWED BY A COLD FRONT FRIDAY AFTERNOON.
ANOTHER WEAK LOW AND FRONT PASS THROUGH SUNDAY. HIGH PRESSURE
BUILDS INTO THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
00Z GUIDANCE HAS COME IN ABOUT 5 KT STRONGER WITH 950 PA
JET (NOW FORECAST TO 70 KT CENTERED OVER THE NY BIGHT...THIS
COUPLED WITH WARM FRONT ADVANCING N A BIT FASTER THAN
EXPECTED...FREQUENT GUSTS TO 41 KT AT KACY AND A GUST TO 41 KT AT
KISP...HAVE PROMPTED THE ISSUING OF A WIND ADVISORY THROUGH 4AM FOR
NYC/WESTERN LONG ISLAND/PARTS OF URBAN NE NJ. GUSTY SE WINDS
ELSEWHERE SHOULD STAY BELOW ADVISORY LEVELS. GUIDANCE STILL SHOWS
THE LOW LEVEL JET WEAKENING AS IT MOVES EAST LATE OVERNIGHT...SO
HAVE OPTED NOT TO ISSUE A WIND ADVISORY FOR EASTERN SUFFOLK
BECAUSE OF THIS.

AT 11 PM...LOW PRESSURE WAS CONSOLIDATING OVER N CENTRAL PA...WITH
A WARM FRONT JUST N OF KACY AND A COLD FRONT STRETCHING S INTO
EASTERN VA. THIS LOW WILL CONTINUE TO STRENGTHEN AND MOVE NORTHWARD
TOWARDS WESTERN UPSTATE NY. A WARM FRONT EXTENDING EAST FROM THIS
LOW WILL MOVE UP THE EAST COAST TONIGHT...WHILE A NEGATIVELY-
TILTING COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL
BE SLOW TO MOVE THROUGH AS WAVES OF LOW PRESSURE DEVELOP ALONG IT.
THE WARM FRONT WILL BE PUSHING NORTHEASTWARD AND IT COULD PASS
THROUGH THE COASTAL SECTIONS WITH LOCATIONS TO THE NORTH JUST
GETTING THE PASSAGE OF THE OCCLUDED FRONT.

MOST MOVEMENT OF RAINFALL FROM MERIDIONAL STEERING FLOW IS SOUTH
TO NORTH. THE AREA HAS ACTUALLY NARROWED THROUGH THIS EVENING
WITH THE STEADY RAIN CONFINED TO WESTERN AREAS. UPDATED POPS TO
REFLECT A SLOWER ONSET OF THE STEADY RAIN FOR EASTERN LOCATIONS
WHICH WILL BE THE LATTER PORTION OF OVERNIGHT PERIOD GENERALLY
AFTER 08Z FRI.

THE PRESSURE GRADIENT BETWEEN THE APPROACHING LOW FROM THE WEST AND
HIGH PRESSURE OVER NEWFOUNDLAND WILL RESULT IN CONTINUED BREEZY SE
FLOW THROUGH TONIGHT.

WITH CONTINUED SE-S FLOW...TEMPS NOT EXPECTED TO DROP MUCH
TONIGHT. LOWS MOSTLY IN THE MID TO UPPER 40S. THESE WERE INCREASED
SLIGHTLY WITH THE UPDATE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
NEGATIVELY-TILTED COLD FRONT SLOWLY WORKS ITS WAY ACROSS THE
FORECAST AREA FRIDAY. NEW 00Z MODEL GUIDANCE FROM NAM AND GFS
INDICATE THAT THE FRONT PUSHES THROUGH MUCH OF THE REGION BETWEEN
12 AND 18Z. BY 18Z...FRONT SHOULD BE NEAR EASTERN SECTIONS. BOTH
MODELS ALSO INDICATE MOST QPF IS FROM CENTRAL LI AND NEW HAVEN CT
EAST THROUGH REMAINDER OF FORECAST AREA BETWEEN 12 AND 18Z.

RAIN WILL TAPER OFF DURING THE MORNING OVER METRO NYC AND THE
LOWER HUDSON VALLEY...WITH MOD/HEAVY RAIN MOVING INTO SE CT AND
LONG ISLAND. LOW LEVEL JET WILL GRADUALLY WEAKEN DURING THE
DAY...SO STORM TOTAL QPF IS NOT EXPECTED TO BE QUITE AS HIGH OVER
ERN PORTIONS OF THE FORECAST AREA AS OVER THE WEST.

GENERALLY 2-3 INCHES LIKELY OVER THE WESTERN HALF OF THE CWA WITH
LOCAL HIGHER AMOUNTS...AND 1-2 INCHES OVER THE EASTERN HALF.

WINDS WILL BECOME SW OVER WESTERN PORTIONS OF THE REGION...WITH HIGHS
IN THE MID TO UPPER 50S. HIGHS IN THE LOW 50S EXPECTED EAST OF
NYC. BLENDED MAV/MET GUIDANCE...WHICH WAS IN GENERALLY GOOD
AGREEMENT.

BY FRIDAY NIGHT...THE PARENT LOW WILL MOVE INTO CANADA WITH A
SECONDARY BOUNDARY DEVELOPING NW OF THE AREA. LIGHT PRECIP IS
POSSIBLE OVER NORTHERN PORTIONS OF THE FORECAST AREA...BUT SHOULD BE
LIMITED TO OCCASIONAL LIGHT RAIN OR SNOW FLURRIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BROAD UPPER TROUGH OVER THE NORTHEASTERN UNITED STATES INTO EASTERN
CANADA HAS CLOSED LOW LIFTING INTO SOUTHEASTERN CANADA AS ANOTHER
WAVE MOVES INTO THE GREAT LAKES REGION AT THE START OF THE PERIOD.
WEAK RIDGING BETWEEN THE TWO SYSTEMS EARLY SATURDAY GIVES WAY TO THE
NEXT SHORTWAVE WHICH MOVES THROUGH BY 12Z SUNDAY. GFS AND ECMWF MORE
COMPARABLE WITH THE SYSTEM THAN THE NAM WHICH LAGS SLIGHTLY AND IS
NOT QUITE AS DEEP. AT THE SURFACE WEAK COLD FRONT COMES THROUGH THE
AREA BY EARLY SUNDAY MORNING. LITTLE MOISTURE AND SUPPORT WITH THE
FRONT AND WILL MAINLY COME THROUGH DRY. WILL HAVE JUST SLIGHT CHANCE
POPS LATER SATURDAY INTO SATURDAY NIGHT. LITTLE COLD AIR IN PLACE
AND MAY SEE SOME SNOW SHOWERS MIXED WITH THE RAIN SHOWERS. WILL
HAVE A GUSTY SOUTHWEST FLOW SATURDAY AHEAD OF THE COLD FRONT. WINDS
WILL BE GUSTY FROM THE NORTHWEST SUNDAY AS THE LOW REMAINS TO THE
NORTHEAST AND RIDGE BEGINS TO BUILD IN FROM THE NORTHWEST. LEANED
TOWARD THE GFS FOR TEMPERATURES THROUGH THE WEEKEND.

GENERALLY QUIET EARLY NEXT WEEK AS A RIDGE BUILDS INTO THE AREA AT
MONDAY NIGHT AND EARLY TUESDAY. RIDGE MOVES OFF THE NORTHEAST
COAST DURING TUESDAY INTO EARLY WEDNESDAY AS THE NEXT SHORTWAVE
APPROACHES FROM THE NORTHWEST. NORTHERN STREAM SHORT WAVE AND
SURFACE COLD FRONT AFFECT THE AREA WEDNESDAY AFTERNOON INTO
THURSDAY. GENERALLY FOLLOWED A BLEND OF THE HPC GUIDANCE AND THE
10/00Z ECMWF THROUGH THE EXTENDED.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
LOW PRES NEAR KELZ WILL TRACK OVER LAKE ONTARIO OVERNIGHT. THE
ASSOCIATED COLD FRONT WILL PASS FRI.

WINDS CONTINUE TO CRANK WITH GUSTS TO AROUND 40KT IN THE METRO.
THESE WILL CONTINUE THRU 7-10Z. ISOLD GUSTS TO AROUND 45KT POSSIBLE
AS THE LOW INTENSIFIES W OF THE REGION.

IFR WITH POCKETS OF MVFR ALL AREAS TONIGHT. RAIN WILL BE SLOW TO
DEVELOP E OF A KISP-KHVN LINE. HAVE SLOWED THE TIMING OF RAIN
THEREFORE FOR KISP AND KGON. SIGNIFICANT PCPN THERE HOLDS OFF TIL
AFTER 10Z.

ACROSS THE METRO...RAIN CONTINUES TO DEVELOP NWWD. KJFK/KLGA ARE ON
THE ERN FLANK...BUT THE ENTIRE AREA IS SLOWLY PRESSING EWD SO RAIN
WILL INCREASE THRU 7Z THEN CONTINUE THRU 10Z.

LLWS OVERNIGHT. WINDS AT 1K FT AROUND 60KT.

WIND SHIFT TO THE W BEHIND THE FRONTAL PASSAGE FRI. TIMING AT THIS
TIME AROUND 15Z IN THE METRO AND AROUND 20Z ERN TERMINALS.

CIGS IMPROVE TO VFR AFTER FRONTAL PASSAGE...WITH VFR THEN THROUGH
FRI NIGHT.

OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...

FRI NIGHT...VFR.
SAT...MOSTLY VFR. SW WND G 25KT.
SUN...VFR. NW WND G 25KT.
MON...VFR. N WND 10-15KT.
TUE...VFR.

&&

.MARINE...
BASED ON LATEST GUIDANCE FORECASTING 950 HPA JET TO BE 70 KT OVER
THE NY BIGHT AREA OVERNIGHT...HAVE EXPANDED THE GALE WARNING TO
INCLUDE NY HARBOR AND THE SOUTH SHORE BAYS. GALE WARNING OCEAN
WATERS...WITH GUSTS UP TO 40 KT...AND SCA ELSEWHERE WITH
OCCASIONAL GUSTS TO 35 KT OVERNIGHT APPEARS ON TRACK.

WINDS DECREASE FRIDAY...WITH A CHANCE THAT THE WATERS EAST OF
MORICHES INLET COULD SEE GALE GUSTS THROUGH FRIDAY MORNING. SMALL
CRAFT ADVISORIES WILL CONTINUE FOR ROUGH SEAS. SEAS WILL BEGIN TO
DIMINISH LATE IN THE DAY AS WINDS BECOME MORE SW...BUT WILL REMAIN
ABOVE SCA CRITERIA.

GUSTS ON THE FORECAST WATERS...ESPECIALLY THE OCEAN...WILL LIKELY BE
AROUND SMALL CRAFT LEVELS SATURDAY INTO SUNDAY AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE WATERS BY EARLY SUNDAY. THEN WINDS
WILL REMAIN BELOW ADVISORY LEVELS AS A RIDGE BUILDS TOWARD THE AREA
LATE SUNDAY INTO MONDAY AND SETTLE OVER THE WATERS BY TUESDAY.

SEAS ON THE OCEAN WILL BE AT SMALL CRAFT LEVELS SATURDAY AS A STRONG
SOUTHWESTERLY FLOW CONTINUES. WINDS SHIFT TO THE NORTHWEST SUNDAY
AND SEAS WILL START TO SUBSIDE...LIKELY FALLING BELOW ADVISORY
LEVELS SUNDAY NIGHT AS THE HIGHS BUILDS TOWARD THE WATERS. WAVEWATCH
GUIDANCE LOOKED REASONABLE THROUGH THE PERIOD.

&&

.HYDROLOGY...
MAIN IMPACTS OF RAIN SO FAR HAVE BEEN WEST OF THE HUDSON
RIVER. HIGHEST AMOUNTS PER MESONET OBS HAVE BEEN IN NW BERGEN
COUNTY...WHERE UP TO 3.5 INCHES HAS FALLEN...WITH MUCH OF THE
SURROUNDING AREAS IN NE NJ AND NOW PARTS OF ROCKLAND/ORANGE
COUNTIES AT 2-3 INCHES. AREAS JUST TO THE EAST IN
NYC/WESTCHESTER/PUTNAM HAVE SEEN 1-2 INCHES SO FAR. SOME SMALL
STREAMS IN NE NJ AND NEARBY ROCKLAND COUNTY ARE ALREADY IN
FLOOD...AND OFFICIAL FORECAST POINTS IN NE NJ AND SE NY SHOULD
REACH MODERATE FLOODING THRESHOLDS. SEE RIVER FLOOD WARNINGS FOR
FURTHER DETAILS.

LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN ABOUT TO MOVE UP INTO
THE AREA FROM SOUTHERN NJ AND DELMARVA...WITH RADAR INDICATING
FOCUS SHIFTING VERY SLOWLY EAST IF AT ALL NEXT SEVERAL HOURS.
AFOREMENTIONED AREAS LIKELY TO SEE AT LEAST ANOTHER 1-2 INCHES OF
RAIN. TOTAL QPF THROUGH FRI OF 2-4 AND LOCALLY 5+ INCHES
NORTH/WEST OF NYC...WITH LESSER AMOUNTS OF 1-2 AND LOCALLY 3
INCHES FOR SE CT AND ERN LI...ARE LIKELY...WITH THE HIGHEST
AMOUNTS VIA OROGRAPHIC LIFT IN AND NEAR THE HIGHER ELEVATIONS OF
NE NJ...THE LOWER HUDSON VALLEY AND INTERIOR SW CT.

FLOODING COULD BE EXACERBATED DURING THE TIMES OF HIGH TIDE IN
AREAS SUSCEPTIBLE TO COASTAL FLOODING...SEE TIDES/COASTAL FLOODING
SECTION BELOW. ACROSS SE CT...THINK MINOR FLOODING OF SMALLER
RIVERS AND STREAMS WILL BE THE ISSUE HERE WITH LESS QPF. DUE TO
THE SLOW MOVING NATURE OF THIS STORM...ANY FLOODING IN THIS AREA
SHOULD BE CONFINED TO THE FRIDAY TIME PERIOD.

FOR THE REST OF THE REGION...THIS IS A SERIOUS SITUATION AS THE
GROUND IS ALREADY SATURATED AND WATER STILL HAS NOT RECEDED MUCH
IN MANY COMMUNITIES THAT EXPERIENCED MODERATE TO MAJOR FLOODING
FROM THE STORM EARLIER THIS WEEK.

&&

.TIDES/COASTAL FLOODING...
A PROLONGED PERIOD OF MODERATE TO STRONG E/SE WINDS IS LIKELY INTO
TONIGHT...WHICH WILL PILE WATER ALONG THE COAST. TIDAL DEPARTURES OF
2 TO 3 FT ABOVE NORMAL ARE NEEDED FOR MINOR FLOODING DURING THE
TIMES OF HIGH TIDE TONIGHT.

SINCE IT STILL APPEARS THAT DEPARTURES ON THE SOUND WILL BE BELOW
MINOR FLOOD LEVELS...WILL NOT BE ISSUING A COASTAL FLOOD STATEMENT
AT THIS TIME.

THE BIAS CORRECTED AVERAGE OF AVAILABLE GUIDANCE SHOWS THAT WESTERN
SOUND LOCATIONS WILL FALL A FEW TENTHS OF A FT BELOW THE MINOR
COASTAL FLOOD THRESHOLD. THIS EVENING DEPARTURES WERE RUNNING 1.5-2
FT ON THE WESTERN SOUND...AND WERE HANDLED FAIRLY WELL BY GUIDANCE
THERE. DEPARTURES AROUND 2.5-3 FT ARE NEEDED FOR MINOR FLOODING ON
THE WESTERN SOUND. NOTING THAT THE WINDS ARE NOT FORECAST TO BE AS
STRONG OVER THE SOUND...AS THEY ARE OVER NY HARBOR/SOUTH SHORE
BAYS...IT MAKES SENSE THAT LESS TIDAL PILING WILL OCCUR THERE.

HOWEVER...SINCE THE FORECAST DEPARTURES ON THE WESTERN SOUND ARE
CLOSER TO REACHING FLOOD STAGE THEN FORECAST THIS AFTERNOON...WILL
CONTINUE TO MONITOR CLOSELY FOR A SHORT FUSED STATEMENT AND/OR
ADVISORY IF NEEDED.

TIDAL DEPARTURES WERE RUNNING AROUND 2 FT ABOVE NORMAL IN NY
HARBOR AND LONG ISLANDS SOUTH SHORE BAYS THIS EVENING. WITH
DEPARTURES FORECAST TO INCREASE TO 2-2.5 FT ABOVE NORMAL...BASED
ON A BIAS CORRECTED AVERAGING OF AVAILABLE GUIDANCE...HAVE
CONTINUED THE COASTAL FLOOD ADVISORY. THE BIAS CORRECTED AVERAGE
SEEMS REASONABLE GIVEN EXPECTED CONTINUED TIDAL PILING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005-006-009-010.
     FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING
     FOR CTZ007-008-011-012.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>071.
     WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR NYZ072>075-
     078-080-176>179.
     COASTAL FLOOD ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR
     NYZ072-074-075-080-178-179.
     FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ072>075-176>179.
NJ...FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002-004-006-103>108.
     WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR NJZ006-106-
     108.
     COASTAL FLOOD ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR
     NJZ006-106-108.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ338-345-
     350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-340.

&&

SYNOPSIS...KCS
NEAR TERM...MALOIT/JM
SHORT TERM...JM/KCS
LONG TERM...MET
AVIATION...JMC/JC
MARINE...MALOIT/MET HYDROLOGY...KCS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 10, 7:03 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
703 PM EST THU MAR 10 2011

CTZ005-006-009-010-NJZ002-004-103>105-107-NYZ067>071-120015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
703 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-120015-
HUDSON-EASTERN ESSEX-EASTERN UNION-
703 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-120015-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
703 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT FROM 7 AM EST FRIDAY THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-120015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
703 PM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

OCCASIONAL SE GALES ARE POSSIBLE THIS EVENING CAUSED BY THE
DIFFERENCE IN PRESSURE BETWEEN A STRONG DEPARTING HIGH OFF THE
COAST AND AN APPROACHING LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-120015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
703 PM EST THU MAR 10 2011

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-081-120015-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
703 PM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BY FRIDAY MORNING...A 1 TO 2 INCH RAINFALL MAY RESULT IN
ADDITIONAL FLOODING OF RIVERS...SMALL STREAMS AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-120015-
SOUTHWESTERN SUFFOLK-
703 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BY FRIDAY MORNING...A 1 TO 2 INCH RAINFALL MAY RESULT IN
ADDITIONAL FLOODING OF RIVERS...SMALL STREAMS AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072-074-075-178-179-120015-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
SOUTHERN QUEENS-SOUTHERN NASSAU-
703 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ073-176-177-120015-
BRONX-NORTHERN QUEENS-NORTHERN NASSAU-
703 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:37 PM ESTAreal Flood AdvisoryOKXOrange, Rockland3 hr
Mar 10, 9:52 PM ESTAreal Flood AdvisoryOKXBronx, Kings, New York, Putnam, Queens, Richmond and 1 more6 hr
Mar 10, 10:31 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more5 hr
Mar 10, 11:05 PM ESTAreal Flood WarningOKXOrange, Rockland32 hr
Mar 11, 12:36 AM ESTAreal Flood WarningOKXPutnam, Westchester3 hr
Mar 11, 12:57 AM ESTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond6 hr
Mar 11, 3:05 AM ESTAreal Flood WarningOKXPutnam, Westchester8 hr
Mar 11, 3:14 AM ESTAreal Flood AdvisoryOKXNassau, Suffolk5 hr
Mar 11, 7:50 AM ESTAreal Flood AdvisoryOKXSuffolk3 hr
Mar 11, 10:39 AM ESTAreal Flood WarningOKXPutnam, Westchester10 hr
Mar 11, 4:53 AM ESTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region6 hr

Nearby

Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.